CIDP in connection with swallowing problems
thanks a lot for your instant replies! It is very interesting to hear that there are other cases of swallowing problems in connection with CIDP. I really wasn’t aware that the autonomic nervous system might be affected as well by CIDP. My boyfriend gets 20mg IVIG every three weeks for two days in a row. He started this treatment in January 2006. His sensory symptoms improve, but the swallowing problem remains.
In parallel, he takes a daily dose of 75mg of azathioprine. Before starting the azathioprine treatment in March 2005, he took prednisolone (75 mg/day) three months. During the prednisolone therapy, his swallowing problems almost disappeared, but came back a few months after reducing the prednisolone dosis.
@eightplusfive: I remember in the beginning of CIDP, my boyfriend also sometimes had problems taking a deep breath. Luckily, this symptom disappeared quickly.
@emily’s mom: How long did your daughter get IVIG therapy before the swallowing problems disappeared?
I wonder if the IVIG dose should be increased? Maybe my boyfriend should start taking prednisolone again. Have you heard of any increased risks when combining IVIG and prednisolone?
Thank you so much for your help (and please excuse my mistakes in English – I’m German!)!